Skip to main content

gain

Birth control pills, weight gain and caffeine

Alison asks:

I'm 18 and am soon to start college, I just started the pill, I have a boyfriend and we engage in vaginal intercourse pretty often. Since the pill makes you gain weight, I drink green tea, which is supposed to increase your metabolism (I'm desperate not to gain weight). One cup has about as much caffeine as a cup of coffee and I drink a cup everyday. I also drink alot of coffee. I read somewere that caffeine has a effect on birth control pills, like some antibiotics do. Is this true? If so I want to stop drinking it, please let me know.

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.